Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 56, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 30, 1999, 8:20 AM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 1999, 8:20 AM PDT (15:20 UTC)
- Expired
- Aug 30, 1999, 11:15 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 3.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 301524 FFWLAS NVC003-301815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 820 AM PDT MON AUG 30 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE FOLLOWING LOCATIONS...CAL NEV ARI...COTTONWOOD COVE...SEARCHLIGHT * UNTIL 1115 AM PDT * AT 820 AM PDT...AUTOMATED RAIN GAGES INDICATED VERY HEAVY RAIN 4 MILES SOUTHEAST OF SEARCHLIGHT...MOVING NORTH AT 15 MPH. AN AUTOMATED RAIN GAUGE IN CAL-NEV-ARI REPORTED NEARLY SIX-TENTHS /.55/ INCHES OF RAIN BETWEEN 745 AND 815 AM PDT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OLF WASHES AND NARROW CANYONS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. LAT...LON 3531 11495 3512 11470 3557 11469 3572 11489
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:19 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 30, 4:19 AM PDT, 4 hours 1 minute before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 415 AM PDT SUN AUG 29 1999 SYNOPSIS...A MOIST SOUTHERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM MOVING TOWARD NORTHERN CALIFORNIA WILL KEEP A THREAT FOR SHOWERS AND THUNDERSTORMS TODAY ACROSS THE SOUTHERN GREAT BASIN AND NORTHWEST ARIZONA. AS THE LOW MOVES ACROSS THE NORTHERN GREAT BASIN TONIGHT AND TUESDAY...WINDY AND DRIER CONDITIONS WILL RESULT ALONG WITH COOLER TEMPERATURES. DISCUSSION...AN AREA OF MID LEVEL CLOUDS COVERED A GOOD PART OF SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS MORNING WHILE THUNDERSTORMS WERE MAINLY CONFINED TO SOUTHWEST UTAH AND LINCOLN COUNTY NEVADA. SURFACE DEWPOINTS WERE STILL IN THE 60S ACROSS SE CALIFORNIA...SRN NEVADA AND NW ARIZONA. HOWEVER THE INFLUENCE OF THE VIGOROUS UPPER LOW APPROACHING NORTHERN CALIFORNIA IS ALREADY APPARENT. WATER VAPOR IMAGERY SHOWS A TREND OF DEEP LAYERED MOISTURE SLOWLY MOVING EAST. THE MODELS AGREE THAT THE MOISTURE WILL BE PUSHED OUT OF SE CALIFORNIA AND SRN NEVADA BY AROUND NOON. NORTHWEST ARIZONA WILL BE SLOWER TO CLEAR OUT AND WITH INCREASING VERTICAL WIND SHEAR AND AFTERNOON SURFACE HEATING...THUNDERSTORMS SHOULD BECOME FAIRLY WELL ORGANIZED. HOWEVER...BACKED OFF SLIGHTLY IN THE FORECAST WORDING FROM LIKELY TO SCATTERED DUE TO LACK OF UPPER AIR SUPPORT. AS THE MOISTURE MOVES OUT...INCREASING SURFACE WINDS AND COOLER TEMPERATURES WILL BE THE MOST NOTABLE ISSUES. DESERT ROCK HAS ALREADY BEEN BLOWING AT 20-25 MPH OVERNIGHT. WINDS SHOULD STAY BELOW ADVISORY CRITERIA OF SUSTAINED OVER 30 MPH AND GUSTS OVER 40 MPH. THE LATEST MEDIUM RANGE MODELS DIFFER QUITE A BIT ON THE EXTENDED PERIOD. THE 00Z AVN/MRF SHOW A SECOND SHORTWAVE DROPPING INTO THE APPROACHING TROUGH BY 72 HOURS AND VIRTUALLY CUTTING OFF THIS LOW OVER THE NORTHERN GREAT BASIN THURSDAY AND FRIDAY. THIS WOULD FAVOR A CHANCE OF PRECIPITATION FOR CENTRAL NEVADA AND IS WORTH MENTIONING. WILL LEAVE OTHER DETAILS TO LATER FORECASTS. ADAIR LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:06 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 54 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.